Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 26, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 10, 2022, 5:02 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2022, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 10, 2022, 8:02 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 110 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:37 PM CDT | FLASH FLOOD | 1 Nnw Pensacola, FL | SIGNIFICANT WEATHER REPORT FROM A COCORAHS OBSERVER NOTED THAT THERE WAS SOME FLOODING IN THE STREETS (TYPICAL TROUBLE SPOT AREA). |
| Jul 10, 6:30 PM CDT | HEAVY RAIN 3.69 | 1 W Oriole Beach, FL | MESONET STATION (FW7753) IN GULF BREEZE REPORTED 3.69 INCHES OF RAIN IN THE PAST 3 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2042 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235
WGUS54 KMOB 102202
FFWMOB
FLC033-113-110400-
/O.NEW.KMOB.FF.W.0026.220710T2202Z-220711T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
502 PM CDT Sun Jul 10 2022
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southeastern Escambia County in northwestern Florida...
Southwestern Santa Rosa County in northwestern Florida...
* Until 1100 PM CDT.
* At 502 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 2 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Brent and Oriole Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3036 8714 3042 8719 3047 8724 3049 8722
3051 8719 3040 8706 3036 8704 3035 8704
3033 8712
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
Black1 follow-up statement
827
WGUS74 KMOB 110102
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
802 PM CDT Sun Jul 10 2022
FLC033-113-110112-
/O.CAN.KMOB.FF.W.0026.000000T0000Z-220711T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-Santa Rosa FL-
802 PM CDT Sun Jul 10 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN ESCAMBIA AND
SOUTHWESTERN SANTA ROSA COUNTIES...
The heavy rain has ended. Please continue to heed any additional
information from local officials.
LAT...LON 3036 8714 3042 8719 3047 8724 3049 8722
3051 8719 3040 8706 3036 8704 3035 8704
3033 8712
$$
21/CLLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:05 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 10, 4:05 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Mobile AL 405 PM CDT Sun Jul 10 2022 .NEAR TERM UPDATE /Now Through Monday/...Wet and stormy sums up the near term pretty well. An upper level trough meanders over the area as a stalled front sits off the north-central Gulf Coast states. These features will be responsible for continuing to supply the area with copious amounts of moisture (noted by PWATs remaining at or above 2 to 2.25"). This coupled with afternoon heating should allow for scattered to numerous showers and storms to develop today and again Monday for much of the region. Greatest coverage will remain focused generally along and southeast of the I-65/I-10 corridor. Coverage should become focused across coastal counties and the marine waters late this evening into the overnight hours. Heavy rainfall will be the primary concern with storms given antecedent soil moisture is rather moist from rainfall the past few days. We could see some spots that experience slow moving and/or training thunderstorms dealing with localized flash flooding issues today and tomorrow. A marginal risk for flash flooding remains in place across the area today and tomorrow from the WPC. At this time it doesn't appear there will be much of a severe risk from storms, although any storm mergers could produce some stronger downbursts. Forecast highs will be in the upper 80's to lower 90's for today, and expect this to remain the case for Monday. Lows will be in the middle 70's, with upper 70's nearer the coast. Heat index values should remain relatively tame today and Monday owing to the cooler forecast highs, however, they will still be in the 100 to 105 range. A LOW risk of rip currents is in place today into tonight, becoming a Moderate risk Monday and Monday evening for the FL panhandle and AL coastlines respectively. A HIGH risk of rip currents begins Tuesday in the short term period. MM/25 && .SHORT TERM /Monday night Through Wednesday night/...An upper level low will linger over the northern Gulf through much of the period as the area remains situated between two upper level ridges. Meanwhile, a weak frontal boundary will gradually wash out through mid week. The upper low/weakness aloft combined with the stalled front and plenty of deep layer moisture (PW values of 2-2.2 inches) will continue to maintain a wet pattern with daily rounds of scattered to numerous showers and thunderstorms. Global models continue to have trouble handling possible surface low development across the northern Gulf during the mid to late part of the week. If low development does take place nearby, then associated rainfall amounts would increase along with all the other associated coastal hazards. The clouds and rain will help keep temperatures in check with mid to upper 80s. Lows will be in the low to mid 70s with upper 70s to near 80 along the coast. /13 && .EXTENDED TERM /Thursday Through Sunday/...The extended remains unsettled as the area remains in a weakness aloft with continued high amounts of deep layer moisture. The wild card is what happens with sfc low development over the northern Gulf and where it goes through the mid to latter part of the week. The steering flow pattern remains very weak, so anything that develops will be slow moving and will serve to drastically increase rainfall amounts. Regardless of development, the potential for flash flooding will likely to continue to increase through the week as the wet pattern continues. The end of the week into the weekend remains uncertain as the GFS and ECMWF have very different solutions. /13 && .MARINE...No hazards are expected for the marine waters through Tuesday outside of increased winds and seas nearby any thunderstorms that does develop. Our attention turns towards the end of the middle to end of next week as confidence is growing in the potential for a area of low pressure to develop over the northern Gulf. This system will likely lead to southerly winds and seas increasing. We will have to monitor this system closely as trends could lead to hazardous conditions. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jul 10, 4:55 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
455 PM CDT Sun Jul 10 2022
FLZ202-204-102230-
Santa Rosa Coastal FL-Escambia Coastal FL-
455 PM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of south central
Escambia County through 530 PM CDT...
At 454 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Oriole Beach, or over Gulf Breeze, moving
south at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Brent, West Pensacola, Gulf Breeze, Goulding and Oriole
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3048 8730 3053 8712 3052 8715 3051 8716
3045 8707 3049 8716 3037 8717 3038 8703
3034 8716 3036 8720 3037 8719 3038 8719
3041 8722 3034 8722 3033 8725
TIME...MOT...LOC 2154Z 346DEG 9KT 3036 8712
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:30 AM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jul 10, 3:38 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 10, 4:22 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 10, 4:38 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jul 10, 4:55 PM CDT | Special Weather Statement | MOB | Escambia | 35 min |
| Jul 10, 5:32 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jul 10, 6:11 PM CDT | Flash Flood Warning | MOB | Escambia | 114 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.